Alert archive / Tennessee / Frost Advisories in 2015
Frost Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Apr 23, 2015, 1:57 PM CDT for 21 counties in Tennessee. It took effect at Apr 24, 2015, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2015, 1:57 PM CDT (18:57 UTC)
- In effect from
- Apr 24, 2015, 2:00 AM CDT
- Expired
- Apr 24, 2015, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 21 counties
Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105 WWUS74 KOHX 231857 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CDT THU APR 23 2015 ...FROST POSSIBLE FRIDAY MORNING... OVERNIGHT LOWS IN THE MID 30S ARE EXPECTED ACROSS PARTS OF THE UPPER CUMBERLAND REGION FRIDAY MORNING. BECAUSE OF THIS...FROST IS POSSIBLE IN SOME AREAS. TNZ009>011-029>034-064>066-240500- /O.NEW.KOHX.FR.Y.0002.150424T0700Z-150424T1300Z/ MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-DE KALB-WHITE-CUMBERLAND- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...SMITHVILLE...SPARTA...CROSSVILLE 157 PM CDT THU APR 23 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. * TEMPERATURES...34 TO 38 DEGREES. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF NOT PROTECTED FROM THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
317 WWUS74 KOHX 240203 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 903 PM CDT THU APR 23 2015 ...AREAS OF FROST LATE TONIGHT INTO FRIDAY MORNING... OVERNIGHT LOWS IN THE LOW TO MID 30S ARE EXPECTED ACROSS THE UPPER CUMBERLAND REGION...WITH LOWS IN THE MID TO UPPER 30S FARTHER SOUTHWEST...TOWARD THE INTERSTATE 24 CORRIDOR. PATCHY FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. TNZ007-008-028-062-063-077>080-241015- /O.EXA.KOHX.FR.Y.0002.150424T0700Z-150424T1300Z/ ROBERTSON-SUMNER-WILSON-RUTHERFORD-CANNON-COFFEE-WARREN-GRUNDY- VAN BUREN- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LEBANON... MOUNT JULIET...MURFREESBORO...WOODBURY...TULLAHOMA...MANCHESTER... MCMINNVILLE...ALTAMONT...SPENCER 903 PM CDT THU APR 23 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. * TEMPERATURES...35 TO 39 DEGREES. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF NOT PROTECTED FROM THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TNZ009>011-029>034-064>066-241015- /O.CON.KOHX.FR.Y.0002.150424T0700Z-150424T1300Z/ MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-DE KALB-WHITE-CUMBERLAND- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...SMITHVILLE...SPARTA...CROSSVILLE 903 PM CDT THU APR 23 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY... * TEMPERATURES...32 TO 38 DEGREES. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF NOT PROTECTED FROM THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
745 WWUS74 KOHX 240749 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 249 AM CDT FRI APR 24 2015 ...AREAS OF FROST LATE TONIGHT INTO FRIDAY MORNING... OVERNIGHT LOWS IN THE LOW TO MID 30S STILL LOOK POSSIBLE ACROSS THE UPPER CUMBERLAND REGION...WITH LOWS IN THE MID TO UPPER 30S FARTHER SOUTHWEST...TOWARD THE INTERSTATE 24 CORRIDOR. PATCHY FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. TNZ007>011-028>034-062>066-077>080-241300- /O.CON.KOHX.FR.Y.0002.000000T0000Z-150424T1300Z/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE... CELINA...BYRDSTOWN...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER 249 AM CDT FRI APR 24 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...32 TO 38 DEGREES. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF NOT PROTECTED FROM THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYD 01
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 23, 12:29 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 23, 12:29 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1229 PM CDT THU APR 23 2015 .UPDATE...FOR 18Z AVIATION. && .AVIATION...18Z TAF DISCUSSION. VFR CONDITIONS ANTICIPATED FOR THIS TAF CYCLE. HIGH CLOUDS AND LIGHT NORTHERLY...BECOMING EASTERLY WINDS WILL BE THE HIGHLIGHTS. UNGER && .PREV DISCUSSION... /ISSUED 1019 AM CDT THU APR 23 2015/ UPDATE...FOR MORNING DISCUSSION. DISCUSSION... PARTLY TO MOSTLY SUNNY CONDITIONS FOR EVERYBODY TODAY AS HIGH PRESSURE BEHIND YESTERDAY'S COLD FRONT SETTLES INTO THE AREA. NOT ONLY HAS THIS HIGH PRESSURE BROUGHT DRIER AIR IN...IT HAS ALSO BROUGHT COOLER TEMPERATURES TO THE STATE. A FEW SPOTS IN THE NE FELL INTO THE MID-30S. MORE OF THE SAME IS EXPECTED TONIGHT...ESPECIALLY ON THE PLATEAU...BUT HIGH CLOUDS DRAPED ACROSS THE STATE MIGHT CURB HOW COLD WE COULD GET. SOME PATCHY FROST IS POSSIBLE...BUT WITH LARGE DEW POINT SPREADS AND THOSE HIGH CLOUDS...IT IS LESS LIKELY. FOR NOW...ENJOY THE DAY WITH LOTS OF SUNSHINE TO HELP US OUT. UNGER && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 27
Hazardous weather outlook, Apr 23, 5:03 AM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT THU APR 23 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-241015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 503 AM CDT THU APR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE EARLY THIS MORNING AND AGAIN TONIGHT ACROSS THE UPPER CUMBERLAND REGION. SENSITIVE VEGETATION MAY NEED TO BE PROTECTED FROM POTENTIAL DAMAGE DUE TO THE COLD TEMPERATURES AND POSSIBLE FROST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE ON SATURDAY. A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION ON SATURDAY...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE MID STATE. SOME STORMS MAY BE STRONG OR POSSIBLY SEVERE EARLY SATURDAY MORNING AS A WARM FRONT MOVES ACROSS THE AREA...WITH A HIGHER RISK FOR SEVERE STORMS ON SATURDAY AFTERNOON ALONG AND AHEAD OF A COLD FRONT. VERY LARGE HAIL...DAMAGING WINDS...A FEW TORNADOES...HEAVY RAINFALL AND LOCALIZED FLOODING ALL APPEAR POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED ON SATURDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
Nearby
Frost Advisories in Tennessee, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.